MAUDE Adverse Event Report: STRYKER GMBH BIXCUT - IM REAMER, MOD. TRINKLE FITTING D7.5X480MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH BIXCUT - IM REAMER, MOD. TRINKLE FITTING D7.5X480MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 02276075
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/30/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported event could be confirmed since the device was returned for evaluation and matches the alleged event.The returned reamer was visually inspected, revealing that the device is broken at the proximal section.The part of the shaft near the breakage is highly twisted and worn out.This plastic deformation indicates that the instrument broke in a ductile manner.The fracture was most likely induced by increased repetitive torsional overload, ultimately leading to breakage.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design-related problems were found during the investigation.Based on the investigation, the root cause was identified as user-related since the device clearly shows signs of usage over time, facing repetitive torsional load that leads to the weakening of the device and ultimately results in breakage.If any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description
As reported: "the shaft of the flexible reamer breaks at the base.".

Brand Name
BIXCUT - IM REAMER, MOD. TRINKLE FITTING D7.5X480MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
cécile lefeuvre
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key22518882
Report Number0008031020-2025-01242
Device Sequence Number8058385
Product Code LXH
UDI-Device Identifier04546540145796
UDI-Public(01)04546540145796(11)170120(10)K0424FD
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number02276075
Device Lot NumberK0424FD
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/27/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/16/2025
Initial Report FDA Received Date07/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/20/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age23 YR
Patient SexMale
Patient Weight60 KG